Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Recurrent boils. Taken antibiotics. Serious issue?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I am suffering from boils/abscess. It is happening with me from last 3 months on regular intervals. I have taken some antibiotic medicine and got no relief. Pleae tell me is there some serious.
Posted Wed, 21 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kruti 5 hours later

Thanks for posting your query.

I can understand your concern.

Getting boils or abscesses could indicate that the bacteria causing it is not responsive to medications you are taking, or you are harbouring the bacteria in areas of body like arm pits, nose or groins.

It could also be mrsa, its a bacteria which is resistant to usual course of antibiotics given.

Also diabetics can get recurrent boils or abscess.

Its not serious but definitely needs prompt treatment.

I would recommend that you get the puss from the abscess tested, your doctor will be able to do that.

That will indicate the type of bacteria present and the antibiotics it is responsive to.

Also you can get your blood sugar tested.

Depending on the results of the above tests, your doctor can suggest an appropriate line of treatment.

Please let me know if you have any queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor